ODE METHODS FOR THE SOLUTIONS OF DIFFERENTIAL/ALGEBRAIC SYSTEMS.

C. W. Gear, L. R. Petzold

Research output: Contribution to journalArticle

302 Scopus citations

Abstract

The numerical solution of the differential/algebraic systems (F(t, y, y prime ) equals 0 is studied. Many of these systems can be solved conveniently and economically using a range of ODE methods. Others can be solved only by a small subset of ODE methods, and still others present insurmountable difficulty for all current ODE methods. The first two groups of problems is examined and it is indicated which methods we believe to be best for them. Then we explore the properties of the third group which cause the methods to fail. A reduction technique is described which allows systems to be reduced to ones that can be solved. It also provides a tool for the analytical study of the structure of systems.

Original languageEnglish (US)
Pages (from-to)716-728
Number of pages13
JournalSIAM Journal on Numerical Analysis
Volume21
Issue number4
DOIs
StatePublished - Jan 1 1984

All Science Journal Classification (ASJC) codes

  • Numerical Analysis
  • Computational Mathematics
  • Applied Mathematics

Fingerprint Dive into the research topics of 'ODE METHODS FOR THE SOLUTIONS OF DIFFERENTIAL/ALGEBRAIC SYSTEMS.'. Together they form a unique fingerprint.

  • Cite this